Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 484, NWS Jackson, MS

August 9, 2012Morehouse Parish, Richland Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2012, 10:41 PM CDT for Morehouse Parish, Richland Parish, West Carroll Parish, Louisiana. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 10:41 PM CDT (03:41 UTC)
Expired
Aug 9, 2012, 11:30 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 10:50 PM CDTTSTM WND DMG2 N Oak Ridge, LATREE DOWN ACROSS HWY 133

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1206 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.8
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WUUS54 KJAN 100341
SVRJAN
LAC067-083-123-100430-
/O.NEW.KJAN.SV.W.0484.120810T0341Z-120810T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1041 PM CDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  NORTHERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...START...RAYVILLE...
  SOUTHWESTERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 1130 PM CDT

* AT 1041 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTH OF RAYVILLE MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARDEN BY 1050 PM CDT...
  HOLLY RIDGE AND DELHI BY 1110 PM CDT...
  RAYVILLE AND START BY 1115 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3252 9191 3259 9194 3265 9192 3268 9196
      3267 9141 3260 9142 3259 9144 3255 9144
      3251 9148 3244 9147 3241 9150 3240 9163
      3236 9171 3241 9199
TIME...MOT...LOC 0341Z 009DEG 13KT 3259 9171

$$

EEC
1 follow-up statement
617 
WWUS54 KJAN 100359
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1059 PM CDT THU AUG 9 2012

LAC067-083-123-100430-
/O.CON.KJAN.SV.W.0484.000000T0000Z-120810T0430Z/
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
1059 PM CDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN WEST CARROLL...SOUTH CENTRAL MOREHOUSE AND NORTHERN
RICHLAND PARISHES...

AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DELHI TO RAYVILLE TO 9 MILES
WEST OF OAK RIDGE MOVING SOUTH AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RAYVILLE BY 1105 PM CDT...
  START BY 1110 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3252 9191 3259 9194 3265 9192 3268 9196
      3267 9141 3260 9142 3259 9144 3255 9144
      3251 9148 3244 9147 3241 9150 3240 9163
      3236 9171 3241 9199
TIME...MOT...LOC 0359Z 011DEG 18KT 3244 9147 3249 9174
          3261 9193

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:27 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 9, 8:27 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
827 PM CDT THU AUG 9 2012

.UPDATE...REDUCED POPS OVER THE EASTERN PART OF THE AREA AND BUMPED
UP POPS OVER THE WESTERN THIRD. LOWERED OVERNIGHT MIN TEMPS BY A
DEGREE OR TWO IN A FEW LOCATIONS. /DL/

&&

.DISCUSSION...THE AFTERNOON THUNDERSTORM COMPLEX HAS NOW PUSHED SEWD
OUT OF THE AREA. NEW STORMS WERE DEVELOPING IN AN AREA OF 2000-3000
J/KG MLCAPE OVER NE LOUISIANA AND SE ARKANSAS WHERE THE AIRMASS WAS
NOT CONTAMINATED BY EARLIER CONVECTION. SOME OF THESE STORMS HAVE
BEEN RATHER POTENT THUS FAR THIS EVENING...WITH 50 DBZ ECHOES
REACHING 50 KFT AT TIMES. DAMAGING WINDS AND LARGE HAIL WILL REMAIN
A POTENTIAL THREAT WITH THE STORMS THROUGH THE NEXT FEW HOURS.

NWP GUIDANCE HAS GENERALLY BEEN HANDLING PRECIPITATION POORLY TODAY.
BASED ON THE FACT THAT THE ATMOSPHERE HAS BEEN QUITE WORKED OVER
ACROSS EASTERN AND SOUTHEASTERN PORTIONS OF THE CWA...HAVE CUT BACK
POPS SUBSTANTIALLY IN THESE AREAS. THE ACTIVITY CURRENTLY OVER THE
WESTERN HALF OF THE AREA WILL LIKELY HAVE A DIFFICULT TIME
MOVING/DEVELOPING VERY MUCH FARTHER TO THE EAST INTO THE MORE
HOSTILE ENVIRONMENT. DID LEAVE IN SLIGHT CHANCE/LOW END CHANCE POPS
FOR THE OVERNIGHT HOURS...AS SOME ADDITIONAL DEVELOPMENT CANNOT BE
ENTIRELY RULED OUT WITH AN UPPER DISTURBANCE SWINGING ACROSS THE
AREA TONIGHT. OVER THE WEST...POPS WERE INCREASED A BIT IN AREAS
THAT ARE CURRENTLY BEING AFFECTED BY CONVECTION.

THE EARLIER CONVECTION KNOCKED A FEW SITES BELOW PREVIOUSLY FORECAST
LOW TEMPS FOR TONIGHT...MAINLY ALONG THE I-59 CORRIDOR. MIN TEMPS
WERE TWEAKED IN THESE AREAS. READINGS SHOULD NOT FALL OFF MUCH MORE
IN THESE AREAS BUT RATHER HOLD NEARLY STEADY FOR MOST OF THE NIGHT.
IN ADDITION...HOURLY WX ELEMENT GRIDS WERE UPDATED BASED ON CURRENT
OBSERVATIONAL TRENDS. UPDATED PRODUCTS ARE BEING SENT. /DL/

&&

.AVIATION...THUNDERSTORMS HAVE GENERALLY BEEN CONFINED TO LOCATIONS
WEST OF THE TAF SITES EARLY THIS EVENING...AND IT APPEARS STORMS
WILL CONTINUE TO MISS THEM OVERNIGHT AS THE AIRMASS OVER CENTRAL MS
HAS BEEN STABILIZED FROM EARLIER STORMS. FOR FRIDAY...THE BETTER
MOISTURE CONVERGENCE WILL SET UP OVER THE SOUTHEAST HALF OF THE
FORECAST AREA FRIDAY AND EXPECT THE GREATER RISK FOR MAINLY
AFTERNOON STORMS FROM HKS/JAN TO MEI AND HBG. /EC/

&&

.PREV DISCUSSION... /ISSUED AT 400 PM CDT THU AUG 9 2012/
WITH THE ASSUMPTION THAT THERE WILL PROBABLY NOT BE A WHOLE LOT OF
SHOWERS AND STORMS ONGOING IN THE REGION AT DAYBREAK...I AM
ANTICIPATING HEATING AND ASSOCIATED DESTABILIZATION THROUGH THE
MORNING HOURS TO COMBINE WITH AN INCOMING COLD FRONT TO BREAK OUT
LOTS MORE SHOWERS AND STORMS FOR TOMORROW AFTERNOON INTO THE
EVENING. THE CURRENT FORECAST IS PERHAPS NOT WET ENOUGH CONSIDERING
LAST MINUTE EURO MODEL DATA...BUT GFS-BASED MAV POPS WERE ALREADY
RAISED SOME 15 TO 20 POINTS IN MOST AREAS. THE PROSPECT OF SEVERE
WEATHER WILL BE SIMILAR TO WHAT HAS BEEN THE CASE TODAY...WHERE
INSTABILITY WAS NOT ABLE TO ACHIEVE LEVELS QUITE HIGH ENOUGH TO (SO
FAR) PRODUCE MANY TRULY SEVERE STORMS DESPITE A DECENT DISTURBANCE
IN PLACE. SO FOR TOMORROW CONFIDENCE IS HIGH THERE WILL DEFINITELY
BE SOME STRONG STORMS WITH GUSTY WINDS AND A LITTLE SMALL HAIL
AROUND WITH THE POTENTIAL FOR AT LEAST A FEW STORMS OF HIGHER
CALIBER.

OVERALL MODEL CONSENSUS SEEMS TO HANG THE COLD FRONT UP A BIT NEAR
THE HIGHWAY 84 CORRIDOR TOMORROW NIGHT INTO EARLY SATURDAY...WITH
THE FRONT THEN PUSHING DOWN TO THE COAST AND WASHING OUT LATER ON
SATURDAY. IF THIS GENERAL EVOLUTION OCCURS THERE COULD STILL BE A
FEW CLOUDS AND A STRAY SHOWER OVER SOUTHERN ZONES INTO
SATURDAY...BUT OTHERWISE SKIES WOULD BE CLEARING FROM THE NORTH
TOMORROW NIGHT WITH SLIGHTLY COOLER (AND DEFINITELY DRIER) AIR
STARTING TO FILTER SOUTH. MOST THE WEEKEND SHOULD BE QUITE NICE IN
COMPARISON TO RECENT WEATHER...WITH HIGHS SATURDAY NEAR 90 AND MUCH
LOWER HUMIDITY. LOWS SATURDAY NIGHT SHOULD GET DOWN INTO THE
RELATIVELY PLEASANT 60S. I WILL JUST CROSS MY FINGERS THAT OUTLYING
MODEL SOLUTIONS HANGING THE FRONT UP FURTHER NORTH THAN CONSENSUS
WILL BEHAVE AS MOST OUTLYING SOLUTIONS...AND NOT COME TO PASS.

AFTER THIS WEEKEND THE PREVIOUS FORECAST LOOKS ON TRACK AND THE
PREVIOUS FORECAST DISCUSSION CONCERNING THIS PERIOD HAS BEEN POSTED
BELOW. /BB/

LONG TERM...UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR
CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE
FORECAST PERIOD.  THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN
THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH
ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING
INTO THE EARLY EVENING HOURS.  MODELS DO INDICATE A WEAK BOUNDARY
TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE
FORECAST AREA THROUGH MID-WEEK.  IF THIS PANS OUT...IT COULD ENHANCE
RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND
COULD RESULT IN  A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING
THE REGION UNDER NORTHWEST FLOW ALOFT. /19/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/EC/BB/19
Hazardous weather outlook, Aug 9, 6:19 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT THU AUG 9 2012

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036-
040>042-047-102330-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
619 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5
PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA AS A MID LEVEL
DISTURBANCE MOVES OVER THE AREA. THE MAIN HAZARDS FROM THESE STORMS
WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS
LIGHTNING.

AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH
OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS
THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD
OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT OR FRIDAY.

LAZ026-MSZ029>033-037>039-043>046-048>066-072>074-102330-
CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
619 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

A ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN
APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE
REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR
AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED ON FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/DL

In the hours before

Local storm report, Aug 9, 10:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1022 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
08/09/2012                   FRANKLIN           LA   EMERGENCY MNGR

            SEVERAL TREES...POWER LINES...AND POWER POLES DOWNED
            ACROSS FRANKLIN PARISH

&&

DL
Local storm report, Aug 9, 10:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     1 WNW SNYDER            33.30N 91.63W
08/09/2012                   ASHLEY             AR   BROADCAST MEDIA

            SEVERAL TREES DOWNED ALONG US HIGHWAY 82 BETWEEN HAMBURG
            AND MONTROSE...BLOCKING THE ROADWAY.

&&

DL
Local storm report, Aug 9, 10:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1029 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     5 WSW SICILY ISLAND     31.81N 91.74W
08/09/2012                   CATAHOULA          LA   LAW ENFORCEMENT

            MULTIPLE TREES AND POWER LINES DOWNED ACROSS NORTHERN
            CATAHOULA PARISH

&&

DL
Local storm report, Aug 9, 10:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      SHERWOOD                33.49N 89.13W
08/09/2012                   CHOCTAW            MS   EMERGENCY MNGR

            WATER WAS REPORTED ACROSS ROADS MAINLY IN NORTHEAST
            CHOCTAW COUNTY NEAR MATHISTON

1015 AM     FLASH FLOOD      GRENADA                 33.78N 89.81W
08/09/2012                   GRENADA            MS   EMERGENCY MNGR

            REPORTS OF MINOR STREET FLOODING ON FAIRGROUND ROAD AND
            WEST MONROE STREET.

0200 PM     TSTM WND DMG     5 S RICHLAND            32.16N 90.18W
08/09/2012                   RANKIN             MS   EMERGENCY MNGR

            4 TO 5 TREES DOWNED BLOCKING ROADWAYS AROUND RANKIN
            COUNTY...INCLUDING IN THE BRANDON AND CLEARY AREAS.

0320 PM     TSTM WND DMG     4 S HATTIESBURG         31.25N 89.30W
08/09/2012                   FORREST            MS   EMERGENCY MNGR

            TREES DOWNED AT ELKS LAKE RD AND HOMESTEAD NEAR THE DIXIE
            COMMUNITY. ROOF WAS DAMAGED AT A MULTI-PURPOSE BUILDING.

0320 PM     TSTM WND DMG     PRENTISS                31.60N 89.87W
08/09/2012                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            TREES DOWNED ON LEAF AVENUE IN PRENTISS...HIGHWAY 42 W
            BETWEEN NEW HEBRON AND PRENTISS...AND HILL ROAD WEST OF
            PRENTISS

0330 PM     TSTM WND DMG     3 SE HATTIESBURG        31.29N 89.26W
08/09/2012                   FORREST            MS   EMERGENCY MNGR

            TREES DOWNED ALONG JAMES STREET. PEA SIZED HAIL WAS ALSO
            REPORTED.

0330 PM     TSTM WND GST     5 SE HATTIESBURG        31.27N 89.25W
08/09/2012  M64.00 MPH       FORREST            MS   ASOS

            OBSERVED AT HATTIESBURG MUNICIPAL AIRPORT

0345 PM     TSTM WND DMG     3 WNW SANFORD           31.50N 89.47W
08/09/2012                   COVINGTON          MS   EMERGENCY MNGR

            TREE DOWNED AT THE INTERSECTION OF US HIGHWAY 49 AND MS
            HIGHWAY 598.

0350 PM     TSTM WND DMG     5 WNW MOSELLE           31.52N 89.35W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            TREES DOWNED ALONG MONROE ROAD AND RAINEY ROAD

0350 PM     TSTM WND DMG     2 NW ELLISVILLE         31.63N 89.23W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            TREES DOWNED ALONG GRAVES ROAD...BLOCKING THE ROAD

0355 PM     LIGHTNING        LAUREL                  31.69N 89.14W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            LIGHTNING CAUSED TRANSFORMER FIRES ON 17TH AVENUE...1ST
            STREET...LINDSEY AVENUE AND E 15TH STREET.

0400 PM     LIGHTNING        ELLISVILLE              31.60N 89.21W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            LIGHTNING CAUSED A TRANSFORMER FIRE AT JONES COUNTY
            JUNIOR COLLEGE. THE FIRE CAUSED SOME DAMAGE TO AN
            ADJACENT BUILDING.

0415 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            MULTIPLE STREETS FLOODED...INCLUDING AT THE TERESA STREET
            UNDERPASS.

0425 PM     TSTM WND DMG     5 SW WEST HATTIESBURG   31.27N 89.44W
08/09/2012                   LAMAR              MS   LAW ENFORCEMENT

            AT LEAST FOUR TREES WERE DOWNED ACROSS LAMAR COUNTY

0442 PM     LIGHTNING        2 S COLUMBIA            31.23N 89.83W
08/09/2012                   MARION             MS   LAW ENFORCEMENT

            LIGHTNING STRUCK A POWER POLE CAUSING A FEW POWER OUTAGES

0710 PM     HAIL             KILBOURNE               33.00N 91.31W
08/09/2012  E0.88 INCH       WEST CARROLL       LA   BROADCAST MEDIA

0730 PM     TSTM WND GST     MER ROUGE               32.78N 91.79W
08/09/2012  E50.00 MPH       MOREHOUSE          LA   LAW ENFORCEMENT

            A TREE WAS DOWNED ACROSS A ROAD

0825 PM     HAIL             5 NW RAYVILLE           32.52N 91.83W
08/09/2012  E1.25 INCH       RICHLAND           LA   BROADCAST MEDIA

            HALF DOLLAR SIZE HAIL NORTH OF START...BEGINNING TO COVER
            THE GROUND

0855 PM     TSTM WND DMG     10 E WINNSBORO          32.15N 91.56W
08/09/2012                   FRANKLIN           LA   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ACROSS FRANKLIN PARISH

0900 PM     TSTM WND GST     BASKIN                  32.26N 91.75W
08/09/2012  E70.00 MPH       FRANKLIN           LA   LAW ENFORCEMENT

0900 PM     TSTM WND DMG     ALTO                    32.36N 91.86W
08/09/2012                   RICHLAND           LA   TRAINED SPOTTER

            TREES AND A POWER LINE DOWN ACROSS LA HIGHWAY 15

0910 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
08/09/2012                   FRANKLIN           LA   LAW ENFORCEMENT

            MULTIPLE TREES AND POWER POLES DOWNED AROUND FRANKLIN
            PARISH. TREES FELL ON THREE HOUSES.

0910 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
08/09/2012                   FRANKLIN           LA   EMERGENCY MNGR

            SEVERAL TREES...POWER LINES...AND POWER POLES DOWNED
            ACROSS FRANKLIN PARISH

0920 PM     TSTM WND DMG     1 WNW SNYDER            33.30N 91.63W
08/09/2012                   ASHLEY             AR   BROADCAST MEDIA

            SEVERAL TREES DOWNED ALONG US HIGHWAY 82 BETWEEN HAMBURG
            AND MONTROSE...BLOCKING THE ROADWAY.

0920 PM     TSTM WND DMG     3 SE NEWLIGHT           32.08N 91.39W
08/09/2012                   TENSAS             LA   LAW ENFORCEMENT

            POWER LINES AND LARGE TREE LIMBS DOWN IN NORTHERN TENSAS
            PARISH

0925 PM     HAIL             MANGHAM                 32.31N 91.77W
08/09/2012  E1.25 INCH       RICHLAND           LA   PUBLIC

0930 PM     HAIL             7 E HAMBURG             33.23N 91.68W
08/09/2012  E1.25 INCH       ASHLEY             AR   BROADCAST MEDIA

0930 PM     TSTM WND DMG     5 NW PARKDALE           33.17N 91.61W
08/09/2012                   ASHLEY             AR   LAW ENFORCEMENT

            TREES DOWN ACROSS EASTERN ASHLEY COUNTY...SOME BLOCKING
            ROADS

1000 PM     TSTM WND DMG     5 WSW SICILY ISLAND     31.81N 91.74W
08/09/2012                   CATAHOULA          LA   LAW ENFORCEMENT

            MULTIPLE TREES AND POWER LINES DOWNED ACROSS NORTHERN
            CATAHOULA PARISH

&&

DL
Local storm report, Aug 9, 10:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1037 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     PIONEER                 32.74N 91.44W
08/09/2012                   WEST CARROLL       LA   UTILITY COMPANY

            POWER LINES DOWN.

&&

CME
Local storm report, Aug 9, 10:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1040 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     2 WSW NEWLIGHT          32.09N 91.46W
08/09/2012                   TENSAS             LA   BROADCAST MEDIA

            MULTIPLE DOWNED TREES BLOCKING LA HIGHWAY 4

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:09 PM CDTSpecial Weather StatementJANMorehouse, West Carroll31 min
Aug 9, 7:21 PM CDTSpecial Weather StatementJANMadison29 min
Aug 9, 7:24 PM CDTSevere Thunderstorm WarningJANMorehouse, West Carroll66 min
Aug 9, 7:32 PM CDTSpecial Weather StatementJANMorehouse33 min
Aug 9, 7:41 PM CDTSevere Thunderstorm WarningJANMadison, Tensas64 min
Aug 9, 7:52 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland53 min
Aug 9, 8:10 PM CDTSevere Thunderstorm WarningJANEast Carroll23 min
Aug 9, 8:31 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland44 min
Aug 9, 8:42 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas63 min
Aug 9, 8:45 PM CDTSevere Thunderstorm WarningJANFranklin, Richland60 min
Aug 9, 9:11 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Richland, Tensas64 min
Aug 9, 9:44 PM CDTSevere Thunderstorm WarningJANFranklin, Richland46 min
Aug 9, 9:52 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas53 min
Aug 9, 9:55 PM CDTSevere Thunderstorm WarningJANMorehouse, West Carroll65 min
Aug 9, 10:00 PM CDTFlash Flood WarningJANCatahoula, Franklin, Richland3 hr
Aug 9, 10:11 PM CDTSevere Thunderstorm WarningJANFranklin, Richland49 min
Aug 9, 10:21 PM CDTFlash Flood WarningJANEast Carroll, Morehouse, Richland, West Carroll114 min
Aug 9, 10:43 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia62 min
Aug 9, 11:15 PM CDTSpecial Weather StatementJANWest Carroll30 min
Aug 9, 11:27 PM CDTSpecial Weather StatementJANWest Carroll28 min
Aug 10, 4:34 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin56 min
Aug 10, 4:49 PM CDTSevere Thunderstorm WarningJANMadison56 min
Aug 10, 5:16 PM CDTSpecial Weather StatementJANTensas29 min
Aug 10, 5:42 PM CDTSevere Thunderstorm WarningJANTensas63 min
Aug 10, 6:00 PM CDTSevere Thunderstorm WarningJANMadison, Tensas45 min
Aug 10, 6:04 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia56 min
Aug 10, 6:22 PM CDTFlash Flood WarningJANConcordia79 min
Aug 10, 6:59 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.